iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicinehair lossI have severe hair loss. Can I regrow my hair with diet?

What treatment can be had for hair loss?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At January 2, 2018
Reviewed AtJanuary 30, 2024

Patient's Query

Hello mam,

I am 22 years old and I am experiencing hair loss for more than eight years. Every time, I shampoo my hair, I would lose 50 to 100 strands of hair. I have an oily, itchy scalp and to some point, my scalp is visible (not completely bald) and my hair density has also reduced. I wash my hair with warm to hot water.

I have researched a lot about this on the internet and found that stress and poor diet can cause hair loss. I consulted a doctor and she prescribed Anaphase shampoo and some vitamin pills and Minoxidil which I did not use after studying about it. My hair fall has reduced to some point after those medications, but my question is can I regrow my hair back and if so, how much time it will take if I follow a healthy diet.

Hello,

Welcome to icliniq.com.

You should take Minoxidil at least for six months.

If there is dandruff, it should be treated with antifungal shampoo.

The normal shedding per day is 35 to 45 hairs.

Of course, hair can grow again but healthy diet alone will not be enough.

Send me a photo or visit a dermatologist in order to classify the stage and followup as well as to determine the appropriate therapy.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Patient's Query

Thank you doctor,

I like to make things clear so that you can analyze situation clearly. I have been experiencing a noticeable amount of hair fall for over eight years and I had a small thinning bald patch on the top back of my head. I also have thinning hair. I do not have dandruff and I do not have a thyroid problem. For the last eight months here is what happened. I exercised a lot without a proper diet and washed my hair every other day. I also fell sick for three to four days after that. After that I noticed a lot of hair falling from my crown part and saw my bald patch thinned further.

So I went to a dermatologist recently and she prescribed Minoxidil and vitamin pills and Anaphase shampoo. If I am correct about Minoxidil, it cures hair fall but when stopped applying, the hair fall resumes (and I also read about side effects), so I used it for four days and stopped. But I followed the other medications and it kind of worked to an extent, but I still see 50 to 80 strands when applying oil or shampooing. In addition to that, I am losing very small thin tiny hair lately. It would be more helpful if you could elaborate what could be probably going on and give me suggestions regarding diet and other stuff. I have also attached photos.

Hello,

Welcome back to icliniq.com.

I have checked your photos (attachment removed to protect patient identity) and you should not worry.

Your hair, in general, has not thinned to a serious degree.

The bald area on top of your head is called alopecia areata and requires the following treatment :

  • Betamethasone 0.05% cream twice daily or intralesional steroid injections.
  • Dipsalic (Clobetasol Topical and Salicylic Acid) lotion once daily.
  • Minoxidil 5% spray (six puffs in the morning and six puffs at night) for six months then three plus three for another six months.

For your hair in general, use:

  • Zinc tablets.
  • Multivitamin tablets.
  • If there is anemia then it should be treated.
  • Rich green leafy vegetables and diets.

Most patients gain their hair again but you have to follow the management exactly.

Consult your specialist doctor, discuss with him or her and with their consent take the medicines.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy